Alert archive / Georgia / Flash Flood Warnings in 2022

Flash Flood Warning 30, NWS Tallahassee, FL

July 24, 2022Tift County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Jul 24, 2022, 7:16 PM EDT for Tift County, Georgia. It was in force for 88 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2022, 7:16 PM EDT (23:16 UTC)
Expired
Jul 24, 2022, 8:44 PM EDT
In force
88 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Tift County, GA

The radar

The Moody AFB radar (KVAX), 71 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 8:02 PM EDTHEAVY RAIN 3.332 Nw Fender, GADAVIS WEATHER STATION MEASURED 3.33 INCHES OF RAIN IN JUST OVER 1 HOUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2022-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2022-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1657 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

381 
WGUS52 KTAE 242316
FFWTAE
GAC277-250115-
/O.NEW.KTAE.FF.W.0030.220724T2316Z-220725T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
716 PM EDT Sun Jul 24 2022

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Southern Tift County in south central Georgia...

* Until 915 PM EDT.

* At 716 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Tifton, Omega, Phillipsburg, Unionville, Tift Airport, Fender, 
  Eldorado, Vanceville and Brookfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3143 8365 3147 8351 3148 8336 3148 8334
      3147 8334 3147 8337 3140 8337 3140 8338
      3139 8339 3139 8340 3138 8340 3138 8342
      3136 8342 3136 8343 3135 8343 3135 8345
      3134 8345 3133 8346 3133 8365

FLASH FLOOD...RADAR INDICATED

$$

42-DVD
1 follow-up statement
262 
WGUS72 KTAE 250044
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
844 PM EDT Sun Jul 24 2022

GAC277-250054-
/O.CAN.KTAE.FF.W.0030.000000T0000Z-220725T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tift GA-
844 PM EDT Sun Jul 24 2022

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN TIFT COUNTY...

The heavy rain has ended. Please continue to heed remaining areas of 
standing water.

LAT...LON 3143 8365 3147 8351 3148 8336 3148 8334
      3147 8334 3147 8337 3140 8337 3140 8338
      3139 8339 3139 8340 3138 8340 3138 8342
      3136 8342 3136 8343 3135 8343 3135 8345
      3134 8345 3133 8346 3133 8365

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:50 PM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jul 24, 2:50 PM EDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
250 PM EDT Sun Jul 24 2022

.NEAR TERM [Tonight and Monday]...

Shower and thunderstorm activity continues into this evening as a
moderate easterly sea-breeze flow regime acts on seasonably high
instability. SPC Mesoanalysis indicates widespread DCAPE of 800-
900 J/kg across over much of the tri-state area, as northerly mid
level flow advects drier air in aloft, especially north of I-10.
The environment will be supportive of thunderstorms w/ wind gusts
up to 40 mph, and a couple storms capable of damaging wind gusts,
invof I-10 in the FL Counties and closer to the I-75 in Georgia.
Storm motions propagate slowly southward within the mean cloud
layer flow. This combined with above average Precipitable Water
around 2.0 inches will yield localized poor drainage flooding,
especially in the FL Counties.

Patchy fog is possible again late tonight into Monday morning,
with guidance indicating the most coverage in Southeast Alabama
spilling over into the Georgia Counties; the forecast reflects
this.

On Monday, a moderate easterly sea-breeze flow regime continues.
PoPs are typical of this, ranging 30-60% (ISO 70%), highest in
the FL Counties. Model soundings indicate modest inverted-V or
caret profiles, resulting in more substantial DCAPE. In addition,
mid-level winds are slightly higher compared to Sunday, around
15 to 20 kts. The environment will be conducive to thunderstorms
with gusty winds, and a couple storms capable of damaging wind
gusts during the afternoon and evening hours.

.SHORT AND LONG TERM [Monday Night Through Sunday]...

High pressure will dominate through the long term. Typical
summertime conditions of showers and thunderstorms will develop
each day along the sea breeze and outflow boundaries. This
activity is not expected to be severe but some storms could
produce gusty winds, and heavy rainfall will also be a concern due
to PWAT values being around and above 2 inches. Localized
flooding may be a concern if storms begin to train over an area.
PoPs through the week will range from 30-50 percent (mainly for
the Florida counties) with the most likely time during the
afternoon and evening hours. Temperatures during this period will
be in the upper 80s and low 90s for the afternoon Highs, with heat
indices approaching and around 100 degrees. Overnight lows will
hold steady in the mid 70s.

&&

.AVIATION...
[Through 18Z Monday]

Sea-breeze driven SHRA and TSRA will move northward across the
terminals this afternoon and evening, with the highest coverage at
ECP, TLH, and VLD. Brief MVFR restrictions are possible. There
was also high enough confidence to include a TEMPO group for fog
at DHN and VLD late tonight and early Monday morning. Winds East
to Southeast, except South to Southwest at ABY and DHN, around 5
kts or less through the period.

&&

.MARINE...

High pressure will dominate the forecast which will lead to
favorable boating conditions. Seas will generally be at 1 to 2
feet, while light to gentle east and south breezes prevail.
Showers and thunderstorms will be possible each day, and may
locally raise seas and winds.

&&

.FIRE WEATHER...

Low dispersion is possible across portions of the tri-state area
on Monday due to low transport winds. Moderate dispersion returns
on Tuesday and Wednesday. Daily, seabreeze driven showers and
thunderstorms will develop during the afternoon and evening, with
the highest chances in the FL Counties, with briefly erratic winds
and heavy rainfall.

&&

.HYDROLOGY...

There are no major flooding concerns as high pressure will
dominate the forecast period. Any showers and thunderstorms that
do develop will likely be along the seabreeze and other
boundaries. Ensembles and model guidance have PWATs generally
ranging from 1.75 to 2.0 inches, so heavy rain will remain a
threat with stronger and or slow moving areas of precipitation. If
that happens, we may see localized flooding issues for urban,
low- lying, and poor drainage areas.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  91  74  90  75 /  20  60  10  30  10
Panama City   74  89  77  88  78 /  20  50  10  30  10
Dothan        72  90  74  90  74 /  30  30   0  30   0
Albany        73  91  75  91  75 /  30  30  10  20   0
Valdosta      71  91  74  91  74 /  30  40  10  20   0
Cross City    71  92  74  91  75 /  20  50  10  30  10
Apalachicola  75  87  78  86  78 /  20  40  10  30  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT this evening for Coastal
     Franklin.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...LF
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...LF
MARINE...Montgomery
FIRE WEATHER...LF
HYDROLOGY...KR

In the hours before

Special weather statement, Jul 24, 6:40 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
640 PM EDT Sun Jul 24 2022

GAZ159-160-242315-
Brooks GA-Lowndes GA-
640 PM EDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of southwestern Lowndes
and central Brooks Counties through 715 PM EDT...

At 640 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Quitman, moving northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Quitman, Valdosta, Morven, Nankin, Brooks Co A/p, Blue Springs and
Kinderlou.

LAT...LON 3064 8344 3064 8348 3082 8370 3099 8346
      3074 8329
TIME...MOT...LOC 2240Z 141DEG 13KT 3075 8343

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jul 24, 6:41 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
641 PM EDT Sun Jul 24 2022

GAZ129-131-148-242315-
Berrien GA-Tift GA-Irwin GA-
641 PM EDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of southwestern Irwin,
northwestern Berrien and eastern Tift Counties through 715 PM EDT...

At 640 PM EDT, Doppler radar was tracking a strong thunderstorm over
Enigma, or 9 miles southeast of Tifton, moving north at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tifton, Ocilla, Enigma, Mystic, Vanceville, Tift Airport, Harding,
Brookfield, Waterloo and Pinetta.

LAT...LON 3165 8326 3133 8324 3129 8343 3132 8344
      3135 8343 3135 8344 3134 8345 3134 8346
      3159 8356 3159 8350 3162 8350 3166 8327
TIME...MOT...LOC 2240Z 169DEG 19KT 3139 8336

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jul 24, 6:44 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
644 PM EDT Sun Jul 24 2022

GAZ129-146-242315-
Tift GA-Colquitt GA-
644 PM EDT Sun Jul 24 2022

...Strong thunderstorms will impact portions of northeastern Colquitt
and Tift Counties through 715 PM EDT...

At 643 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Tifton to 6 miles southeast of
Norman Park. Movement was north at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tifton, Omega, Norman Park, Ty Ty, Phillipsburg, Unionville,
Ellenton, Hillsdale, Cool Spring, Eldorado, Chula, Harding, Tift
Airport, Fender, Crosland and Sunsweet.

LAT...LON 3159 8350 3157 8350 3157 8347 3156 8347
      3155 8342 3133 8349 3132 8351 3125 8351
      3115 8355 3124 8369 3133 8368 3133 8365
      3143 8365 3143 8367 3148 8367 3149 8365
      3160 8365
TIME...MOT...LOC 2243Z 185DEG 8KT 3157 8351 3120 8361

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Local storm report, Jul 24, 6:46 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
646 PM EDT SUN JUL 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     TSTM WND GST     5 SSW KINDERLOU         30.74N 83.40W
07/24/2022  M40 MPH          LOWNDES            GA   MESONET

            AMBIENT WEATHER STATION GUSTED TO 40 MPH.

&&
Special weather statement, Jul 24, 7:00 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
600 PM CDT Sun Jul 24 2022

ALZ065-242345-
Coffee AL-
600 PM CDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of Coffee County
through 645 PM CDT...

At 600 PM CDT, Doppler radar was tracking a strong thunderstorm over
Opp, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elba, Enterprise, Fort Rucker, New Brockton, Kinston, Perry Store,
Curtis, Carl Folsom A/p, Lucile, Ino, Turner Crossroads, Central
City, Camp Humming Hills, Clintonville, Goodman, Camp Alaflo Bsa,
Basin, Enterprise Municipal A/P, Woodland Grove Church and Alberton.

LAT...LON 3146 8620 3149 8579 3120 8579 3120 8619
      3129 8620
TIME...MOT...LOC 2300Z 237DEG 18KT 3132 8627

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jul 24, 7:09 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
709 PM EDT Sun Jul 24 2022

GAZ124-242345-
Terrell GA-
709 PM EDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of Terrell County
through 745 PM EDT...

At 709 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dawson, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dawson, Sasser, Bronwood, Parrott, Bridges Crossroad, Herod, Yeomans,
Clarks Mill, Dawson Municipal A/P, Graves, Oakville,
Chickasawhatchee, Doverel and Olivers Mill.

LAT...LON 3191 8438 3187 8434 3187 8430 3162 8434
      3165 8454 3168 8454 3176 8457 3177 8456
      3177 8460 3192 8450 3193 8439
TIME...MOT...LOC 2309Z 017DEG 10KT 3183 8443

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:13 PM EDTSpecial Weather StatementTAEDougherty32 min
Jul 24, 5:04 PM EDTSpecial Weather StatementTAELanier26 min
Jul 24, 5:45 PM EDTSpecial Weather StatementTAETurner30 min
Jul 24, 6:04 PM EDTSpecial Weather StatementTAEBrooks26 min
Jul 24, 6:27 PM EDTSpecial Weather StatementTAEColquitt33 min
Jul 24, 6:40 PM EDTSpecial Weather StatementTAEBrooks35 min
Jul 24, 6:41 PM EDTSpecial Weather StatementTAEIrwin34 min
Jul 24, 6:44 PM EDTSpecial Weather StatementTAETift31 min
Jul 24, 6:54 PM EDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Irwin, Tift, Worth51 min
Jul 24, 7:09 PM EDTSpecial Weather StatementTAETerrell36 min
Jul 24, 7:22 PM EDTSpecial Weather StatementTAEThomas53 min

Nearby

Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.